I've been seeing immunoglobulin infusion mentioned in different groups. I'm curious, at what point would a physician determine this is something to be done for the patient. Appreciate any input.
Interested in more discussions like this? Go to the Autoimmune Diseases Support Group.
@fdixon63 You ask at what point would a doctor decide to use immunoglobulin to treat a disease. Decisions are made based on the disease, the lab values, symptoms and what the doctor feels is best for the patient.
What disease are you and the doctor concerned about and what has the doctor explained to you about immunoglobulin?
Jump to this post
Thanks for your response @becsbuddy. I've not discussed immunoglobulin with my doctor. I'm looking for anything that will help boost my system to gain strength, etc. I have Lichen planus but also have two mycobacterial lung infections–MAC and pseudomonas. I've dealt with LP for 30 plus years and the lung problems for over 4 years. I wanted to hear from others before bringing it up to the doc. Guess I wanted more info so I could approach the subject with him. For example it has helped others and might help me. Thanks again.
I took immunoglobulin therapy for five years. I really didn’t feel any better with it. My immune system was very weak at the time. I have not been on IV/IG infusion for three years.
I had about 9 or 10 IVIG infusions last year for Autoimmune Encephalitis. They worked quite well, and no side effects— BUT:
I must warn anyone who does decide to take them that they are outrageously expensive, each session cost approx. $17,000, so you best thoroughly discuss with your dr. and your insurance company, and the facility giving the infusions.
The reason for the terrible expense is the cost of the globulin.
Yes they are expensive especially when you have once a month for 5years. 😬
I am being treated for brain stem and cerebellar encephalitis. Received steroid infusions . Am now on CellCept. Have had a good response to infusions
I was given steroids which caused terrible side effects such as severe hallucinations and tremors, as soon as they took me off them, I started to get a little better. It took many months
WOW!!!! Glad you getting better!
Sorry to hear you had such a bad experience with the steroid infusions. I had very few side effects and they were really mild. Insomnia, hair loss, and light body hair. All have resolved once infusions ended. Can't believe how much IVIG costs. If steroids didn't work that was what my neurologist was going to try next.
I lost hair as well, doctors believe it was from the severe stress from my hospital stay.
If you need hair to start growing and getting strong & healthy again, try the supplement Biotin.
It caused my hair to grow back again after about 3 months. Also nails start growing)
Glad you didn't have to start IVIG treatments and happy you are on the mend!
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In